[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.151.150. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
April 29, 1939

PURPURA HAEMORRHAGICA FOLLOWING USE OF SEDORMIDTWO ATTACKS IN ONE PERSON

Author Affiliations

New York

From the Department of Medicine, New York Post-Graduate Medical School and Hospital, Columbia University.

JAMA. 1939;112(17):1687-1688. doi:10.1001/jama.1939.62800170001011
Abstract

Cases of purpura haemorrhagica after the use of sedormid (allyl-isopropyl-acetyl-carbamide) have been reported with increasing frequency since 1933. Joekes1 reviewed the literature on this subject and stated that there were to date thirty-seven reported cases of purpura haemorrhagica due to sedormid. Since the period covered by his recent survey, seven more cases have been added to the literature.2 It is interesting to note that on March 5, 1938, the Council on Pharmacy and Chemistry of the American Medical Association3 declared sedormid not acceptable for New and Nonofficial Remedies. Also of the twenty recorded observers, only four are Americans.4 In view of this we feel that it might be pertinent to describe a recent case of severe purpura haemorrhagica with two separate episodes due to this sedative.

REPORT OF CASE  A white woman aged 57 complained of multiple subcutaneous hemorrhages, which she had noticed on finishing her

First Page Preview View Large
First page PDF preview
First page PDF preview
×